Facebook Pixel

I was diagnosed with Pcos about 2 months ago and my gyn put me on metformin to treat the pcos, I was just wondering about a few things like pregnancy or possibly a reaction to the metformin?

By November 21, 2010 - 8:47pm
Rate This

So here are some symptoms that I having the last week and a half my breasts have been tingling, tender to touch, swollen, I even wake up in the morning and they hurt! So I have a 4 year old and this is what happened when I found out I was pregnant with her! Now here are the complicated things, my fiancee of 3 1/2 years had a vasectomy around 14 years ago, we want to have a baby together and my daughter has been begging and praying for a baby brother, we figured we would try a vasectomy reversal when we were ready, so I have had the tenderness in my breasts along with lower back pain, some abdominal cramping, I have been nausiated lately and last week I thought that I would finally start my period because the metformin, but instead I had a little pink spotting and then nothing, and still have tender breasts, nipples are starting to look a little darker too! I was just wondering if this all could be associated with the metformin of could it possibly be pregnancy, my mother is always telling me that his vasectomy can reverse its self, if this is the case maybe I could be pregnant and this is because I have been taking the metformin or something I am clueless right now and confused!!!!

Add a Comment3 Comments

HERWriter Guide

Hi lovely84 - I am on a strong daily cancer medication that has multiple side effects and that can be less effective when used with other medications. The package insert and the information provided by my doctor (and even by the specialty pharmacy which ships it to me) is often inadequate and leaves me frustrated. One resource that has been helpful in trying to determine what's going on, or possible interactions with other drugs, is the drugs.com website. Sometimes you have to dig around a bit to find the sections, but in most cases there will be references that go above and beyond the standard package insert information and it can be very helpful. Hope this helps, and good luck! Pat http://www.drugs.com/sfx/metformin-side-effects.html

November 22, 2010 - 5:52pm

The symptoms you describe could be related to your medication. It is important to review the patient information brochure that comes with every new prescription, each refill, to know what side effects are within the expected normal side effects, and what side effects are more serious (and, some you need to call your doctor about). If you no longer have this patient information brochure, please call your Pharmacy for another copy.

Vasectomies are nearly 100% effective at preventing pregnancy. There are RARE cases of the tubes growing back together in men, but a vasectomy reversal is required in most instances.

Most importantly, you can test for pregnancy once you have missed your expected period, so you can confirm if your symptoms are period or pregnancy related.

November 21, 2010 - 9:24pm
(reply to Alison Beaver)

Thank you for the information, most of the symptoms that I am having are not on the patient information, I always read the patient information packets, because of side affects and have talked with my doctor about the side affects before even starting metformin. I wish that I could test after I missed my expected period but because of the pcos polycystic ovary syndrome I have not had a period since the end of june and before that was march, I am very irregular, it could be because I am going to start my period most likely, but thank you for your advice!

November 22, 2010 - 11:21am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.